Alert archive / Georgia / Special Weather Statements in 2025
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2025, 3:25 PM EDT for Johnson County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2025, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 19, 2025, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Johnson County, GA
The radar
The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WWUS82 KFFC 191925
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Thu Jun 19 2025
GAZ074-076-085-192000-
Jefferson GA-Washington GA-Johnson GA-
325 PM EDT Thu Jun 19 2025
...A strong thunderstorm will impact portions of southeastern
Washington, northeastern Johnson and south central Jefferson Counties
through 400 PM EDT...
At 324 PM EDT, a strong thunderstorm was over Pringle, or near
Wrightsville, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Wrightsville, Harrison, Kite, New Home, Donovan, and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3277 8241 3277 8242 3276 8244 3272 8245
3269 8250 3267 8250 3272 8271 3288 8272
3287 8245 3278 8240
TIME...MOT...LOC 1924Z 279DEG 16KT 3279 8265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 2:22 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 19, 2:22 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
222 PM EDT Thu Jun 19 2025
...New 18Z Aviation Discussion...
.SHORT TERM...
(Today through Friday)
Issued at 307 AM EDT Thu Jun 19 2025
Key Messages:
- Surface boundary sinking southward will result in a line of
thunderstorms pushing into Georgia early this afternoon into the
early evening. Marginal risk for severe thunderstorms with main
threats being damaging wind gusts.
- Decreased rain chances beginning Friday with increasing
temperatures. Rain chances limited to central Georgia with temps
reaching the low to mid 90s.
Discussion:
Today begins the transition day where we finally start to push
out of this pattern we've been stuck in the past week. Bermuda
high pushes eastward while the upper level troughing pushes
eastward into MS/AL through Thursday. This will allow for a
boundary to push into the area early this afternoon into the
evening from the northwest before stalling out this evening over
central Georgia. SPC has outlined most of north and central
Georgia in a marginal risk for this system as it pushes southward.
Back here in Georgia, that boundary will serve as the main
driving force for convection early this afternoon. CAMs are
indicating a line pushing through during this time frame along
with modest shear values to support this setup. Currently
forecasted DCAPE values of 800-1100 J/kg could also help support a
damaging wind threat with this line of storms. One limiting
factor for today will be how much day time heating is able to
happen. With the line coming through as early as 11am-noon into
northwest Georgia, this will be a limited amount of time of
heating. Still overall expecting a damaging wind threat (60mph) as
this line pushes through. CEntral Georgia will be an area to
watch for storms to reform into the evening as the boundary stalls
over this area. This area will have ample time for day time
heating, thus more energy but overall less shear values. Could see
an isolated damaging wind threat towards the southward extent of
the marginal risk with this.
For tomorrow, rain chances should remain over central Georgia
focused around the stalled frontal boundary. Chances remain low
but could see a few isolated storms with the main threats being
gusty winds and frequent lightning.
Hernandez
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 307 AM EDT Thu Jun 19 2025
Key Messages:
- A dry weekend on tap by June standards, with best chances of a
few afternoon storms in central Georgia. Better afternoon
storm chances will return by Monday into Tuesday across the
area.
- Heat builds in and intensifies into early next week with
temps in the mid 90s across much of the area. Forecast heat
index values are in the lower 100s, though some uncertainty on
reaching these with afternoon storm chances.
Forecast:
Front that slid through the area in the late Thursday into early
Friday will be stalled somewhere in the vicinity of central
Georgia Friday night into Saturday. Drier air should slide in
behind this, especially aloft, bringing PWATs down to near 1",
compared to the 1.5-2" we've been at the past few days. This will
finally bring an end to the persistent afternoon diurnally driven
convection. Well, at least for a few days. It's still June, folks.
Best chances of seeing any rain will be isolated to central
Georgia closer to where the boundary stalls, where moisture
combined with a bit of forcing for the boundary may allow for some
storms to fire off. Severe weather is not anticipated with any of
these.
Aloft, an upper level trough that helped drive the front through
will give way to pretty stout subtropical ridge that builds in
over much of the eastern 2/3rds of the country into next week. All
ensemble guidance shows mean of 594-597 dam centered over SE that
will shift a bit east through the beginning of next week. This
will bring a bit of a heat dome over the region, bringing highs
into the mid 90s over the weekend into the beginning of next week.
Forecast heat indices starting Sunday will push into the low
100s, with some indications that we could creep towards the 105
threshold for heat advisories by the middle of the week. However,
want to put a big caveat on that and say that models can very much
overdo temperatures a bit this far out, especially thanks to
struggles with proper representation of cloud cover and convective
coverage during peak day time heating hours due to large time
steps and parameterized convective schemes. So, high probability
that we see some of the warmest temperatures of the year next
week, but much lower confidence at this time in achieving any heat
criteria.
Lusk
&&
.AVIATION...
(18Z TAFS)
Issued at 132 PM EDT Thu Jun 19 2025
Several NE-to-SW oriented clusters of SHRA/TSRA are tracking ESE
across north and central Georgia. The precip has largely cleared
the ATL area sites, with TEMPOs for convection still in effect for
AHN, MCN, and CSG. Expect VFR cigs to be the rule through the
evening (with the exception of TSRA). Areas of FG/BR and
associated patchy low CIGs will develop across parts of north and
central Georgia overnight into early tomorrow (Friday) morning.
Winds will be WSW to WNW at 5-10 kts through early evening,
decreasing to less than 5 kts overnight. Any CIG/VIS reductions
are expected to improve after 15z tomorrow.
//ATL Confidence...18Z Update...
High confidence on all elements.
Martin
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 89 68 91 68 / 40 20 0 0
Atlanta 88 70 91 71 / 50 20 0 0
Blairsville 82 62 85 62 / 70 30 0 0
Cartersville 87 68 89 66 / 70 20 0 0
Columbus 91 71 93 73 / 40 20 10 0
Gainesville 86 68 89 68 / 60 20 0 0
Macon 92 71 93 71 / 30 20 10 0
Rome 85 67 90 65 / 80 20 0 0
Peachtree City 89 68 91 68 / 40 20 10 0
Vidalia 94 73 93 74 / 30 30 20 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Hernandez
LONG TERM....Lusk
AVIATION...MartinHazardous weather outlook, Jun 19, 12:50 PM EDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1250 PM EDT Thu Jun 19 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1250 PM EDT Thu Jun 19 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... A line of storms will continue to move southward through the area this afternoon. A few storms within this line could become becoming strong to severe, capable of producing gusty winds between 40-60 mph. Locally heavy rainfall and frequent thunderstorms will also be possible with all storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are expected across parts of central Georgia on Friday and Saturday, then again on Tuesday and Wednesday. The potential for thunderstorms will be greatest during the afternoons and evenings. Heat index values will rise to between 100 and 105 degrees across parts of north and central Georgia during the afternoons from Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Jun 19, 1:41 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Thu Jun 19 2025
GAZ045-046-048-054>057-191815-
Fayette GA-Rockdale GA-Clayton GA-DeKalb GA-Spalding GA-Newton GA-
Henry GA-
141 PM EDT Thu Jun 19 2025
...Strong thunderstorms will impact portions of Rockdale,
northeastern Spalding, southeastern DeKalb, east central Fayette,
Henry, southeastern Clayton and central Newton Counties through 215
PM EDT...
At 141 PM EDT, a line of strong thunderstorms was along a line
extending from Arabia Mountain to Lake Spivey to near Inman, and
moving east at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McDonough, Conyers, Covington, Stockbridge, Hampton, Lovejoy, Locust
Grove, Oxford, Porterdale, Woolsey, Sunny Side, Georgia International
Horse Park, Lake Spivey, Blacksville, Ola, Arabia Mountain, Inman,
Hidden Valley Park, Luella, and Jw Smith Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3350 8434 3370 8414 3367 8380 3364 8375
3352 8385 3331 8410 3338 8451
TIME...MOT...LOC 1741Z 268DEG 40KT 3366 8412 3349 8429 3338 8445
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 19, 2:17 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT Thu Jun 19 2025
GAZ083-084-096-097-191845-
Wilkinson GA-Bleckley GA-Laurens GA-Twiggs GA-
217 PM EDT Thu Jun 19 2025
...Strong thunderstorms will impact portions of southeastern
Wilkinson, northwestern Laurens, southeastern Twiggs and northeastern
Bleckley Counties through 245 PM EDT...
At 216 PM EDT, a line of strong thunderstorms was along a line
extending from near Nicklesville to Danville to near Cary, and moving
east at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Danville, Montrose, Allentown, Goldsboro, Chappells Mill, Cary, and
Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3273 8295 3258 8305 3246 8322 3256 8338
3262 8327 3272 8321
TIME...MOT...LOC 1816Z 273DEG 15KT 3270 8317 3262 8323 3256 8331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 19, 2:24 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
224 PM EDT Thu Jun 19 2025
GAZ048-049-058-059-191900-
Butts GA-Morgan GA-Jasper GA-Newton GA-
224 PM EDT Thu Jun 19 2025
...A strong thunderstorm will impact portions of southwestern Morgan,
northeastern Butts, Jasper and southeastern Newton Counties through
300 PM EDT...
At 224 PM EDT, a strong thunderstorm was over Stewart, or 10 miles
northeast of Jackson, moving east at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jackson, Monticello, Newborn, Mansfield, Shady Dale, Stewart, Turtle
Cove, Worthville, Starrsville, Calvin, Farrar, Eudora, North Alcovy,
Stark, and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3339 8354 3332 8354 3321 8361 3330 8397
3345 8393 3345 8392 3346 8393 3356 8390
3351 8355 3344 8353
TIME...MOT...LOC 1824Z 280DEG 30KT 3342 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 19, 2:52 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Thu Jun 19 2025
GAZ083-096-097-109-191915-
Bleckley GA-Laurens GA-Dodge GA-Twiggs GA-
252 PM EDT Thu Jun 19 2025
...A strong thunderstorm will impact portions of northwestern
Laurens, northwestern Dodge, southeastern Twiggs and Bleckley
Counties through 315 PM EDT...
At 252 PM EDT, a strong thunderstorm was over Cary, or 9 miles
northeast of Cochran, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cochran, Chester, Dexter, Dudley, Danville, Montrose, Allentown,
Coley Station, Empire, Yonkers, Roddy, Magnolia, Rowland, Royal,
Harlow, Paulk, Goldsboro, Rebie, Cary, and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3240 8350 3259 8335 3260 8324 3258 8323
3260 8320 3261 8302 3245 8297 3229 8315
TIME...MOT...LOC 1852Z 279DEG 16KT 3250 8326
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 19, 3:06 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT Thu Jun 19 2025
GAZ102-191930-
Stewart GA-
306 PM EDT Thu Jun 19 2025
...Strong thunderstorms will impact portions of southwestern Stewart
County through 330 PM EDT...
At 306 PM EDT, a line of strong thunderstorms was along a line
extending from Sanford to near Eufaula, and moving southeast at 10
mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sanford and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
3195 8496 3198 8496 3198 8502 3197 8504
3199 8504 3199 8506 3202 8505 3208 8505
3209 8504 3209 8493 3192 8474
TIME...MOT...LOC 1906Z 330DEG 9KT 3200 8494 3190 8519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 19, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Thu Jun 19 2025
GAZ074-076-085-192000-
Jefferson GA-Washington GA-Johnson GA-
325 PM EDT Thu Jun 19 2025
...A strong thunderstorm will impact portions of southeastern
Washington, northeastern Johnson and south central Jefferson Counties
through 400 PM EDT...
At 324 PM EDT, a strong thunderstorm was over Pringle, or near
Wrightsville, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Wrightsville, Harrison, Kite, New Home, Donovan, and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3277 8241 3277 8242 3276 8244 3272 8245
3269 8250 3267 8250 3272 8271 3288 8272
3287 8245 3278 8240
TIME...MOT...LOC 1924Z 279DEG 16KT 3279 8265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:34 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 26 min |
| Jun 18, 8:59 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 31 min |
| Jun 18, 9:38 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Jun 19, 11:54 AM EDT | Special Weather Statement | FFC | Forsyth | 36 min |
| Jun 19, 12:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jun 19, 12:35 PM EDT | Special Weather Statement | FFC | Coweta | 25 min |
| Jun 19, 1:00 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 30 min |
| Jun 19, 1:04 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 26 min |
| Jun 19, 1:30 PM EDT | Special Weather Statement | FFC | Jackson, Madison | 30 min |
| Jun 19, 1:41 PM EDT | Special Weather Statement | FFC | Henry, Newton, Rockdale | 34 min |
| Jun 19, 2:17 PM EDT | Special Weather Statement | FFC | Wilkinson | 28 min |
| Jun 19, 2:24 PM EDT | Special Weather Statement | FFC | Jasper, Newton | 36 min |
| Jun 19, 2:52 PM EDT | Special Weather Statement | FFC | Bleckley | 23 min |
| Jun 19, 3:06 PM EDT | Special Weather Statement | FFC | Stewart | 24 min |
| Jun 19, 3:26 PM EDT | Special Weather Statement | FFC | Macon | 34 min |
| Jun 19, 3:37 PM EDT | Special Weather Statement | FFC | Bibb | 23 min |
| Jun 19, 4:34 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jun 19, 5:52 PM EDT | Special Weather Statement | FFC | Telfair | 23 min |
Nearby
Special Weather Statements in Georgia, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.